MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381033
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc shielded iv catheter needle would not retract.The following information was provided by the initial reporter: had an iv not auto retract upon pushing the button.I had to take the needle out of the patient and reattempt the iv start as i could not get the cannula away from the needle point.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed multiple insyte autoguard needles and shields.All but one needle appeared to be fully retracted.One needle was fully extended; however, it appeared that the white button had been pressed to activate the safety mechanism.Since the needle remained extended, the reported issue was confirmed.What appeared to be adhesive was observed on the needle hub and likely bonded the needle hub to the grip, which prevented needle retraction.This type of damage may occur during manufacturing if the adhesive is placed outside the needle hub.A device history record review was performed.A trend has been identified for the reported failure and corrective actions have been initiated to investigate this type of incident and identity the root cause.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17839441
Report Number1710034-2023-01123
Device Sequence Number20775991
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public(01)00382903810338
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Catalogue Number381033
Device Lot Number1264054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown